Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On factorized groups


Author: David C. Buchthal
Journal: Trans. Amer. Math. Soc. 183 (1973), 423-430
MSC: Primary 20D10
MathSciNet review: 0338155
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The effect on a finite group G by the imposition of the condition that G is factorized by each of its maximal subgroups has been studied by Huppert, Deskins, Kegel, and others. In this paper, the effect on G brought about by the condition that G is factorized by a normalizer of a Sylow p-subgroup for each $ p \in \pi (G)$ is studied. Through an extension of a classical theorem of Burnside, it is shown that certain results in the case where the factors are maximal subgroups continue to hold under the new conditions. Definite results are obtained in the case where the supplements of the Sylow normalizers are cyclic groups of prime power order or are abelian Hall subgroups of G.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D10

Retrieve articles in all journals with MSC: 20D10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1973-0338155-8
PII: S 0002-9947(1973)0338155-8
Keywords: Factorized group, Sylow subgroup, Sylow normalizer, cyclic supplements, abelian Hall supplements, solvable groups, supersolvable groups, Walter's theorem, Hall $ \pi $-subgroup
Article copyright: © Copyright 1973 American Mathematical Society